Funnel Cloud, St. Johns
- When
- July 31, 2:23 PM EST
- Where
- St. Johns County, St Augustine
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Law enforcement reported a funnel cloud along State Road 206, 3 miles west of Interstate 95.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Law enforcement reported a funnel cloud along State Road 206, 3 miles west of Interstate 95.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 31, 2:03 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EDT SUN JUL 31 2005 .SYNOPSIS...WATER VAPOR IMAGERY CONTS SHOW BROAD MID-UPPER LEVEL RIDGE NEAR 30N75W WITH A TROUGH AXIS FROM CENTRAL TN SW TO LA. OUR FORECAST AREA THUS IN A FAIRLY UNIFORM SLY FLOW FROM SFC TO 500 MB PER MORNING SOUNDING. PWATS QUITE ELEVATED COMPARED TO YESTERDAY NOW AROUND 2+ INCHES. CONVECTION GOT EARLIER START AS WELL FIRING ALONG THE E COAST SEA BREEZE AND LOW LEVEL CONVERGENT LINES. .SHORT TERM...TONIGHT-WED. EXPECT CONVECTION TO BE GOING TONIGHT WITH LIKELY POPS OVER MAJORITY OF CWA AND MAY INDICATE LOCALLY HEAVY RAINFALL IN ZONES FOR TONIGHT AND MON. MODEL GUIDANCE SHOWS THE RIDGE TO OUR EAST WILL GRADUALLY SHIFT WSW TOWARD S CENTRAL FL THROUGH WED WITH MEAN 1000-500 MB FLOW SHIFTING FROM A SLY DIRECTION TO MORE SW AND W OVER THE FORECAST AREA. THIS MAY HELP LIMIT CONVECTION BUT DEEP LAYER MOISTURE REMAINS RELATIVELY HIGH OVER THE COURSE OF THE NEXT FEW DAYS. WHILE YESTERDAYS MODEL RUNS INDICATED A BIT DRIER AIR FILTERING ACROSS THE SRN HALF OF ZONES TODAYS RUNS ARE NOT AS OPTIMISTIC. THUS HAVE CONTINUED THE TREND FROM THIS MORNING FORECASTS OF KEEPING POPS ABOVE NORMAL LEVELS THROUGH WED WITH THE BEST CHANCES OVER INTERIOR NE FL AND SE GA WHERE BETTER MOISTURE PROFILE RESIDES. HAVE GENERALLY PREFERRED GFS POPS FOR THIS PACKAGE. TEMPS WILL ARE EXPECTED TO BE CLOSE TO CLIMO IF NOT A SHADE BELOW DUE TO CLOUDS AND PRECIP. ..LONG TERM...THU-SUN. GFS MODEL CONTS IN FAIRLY GOOD AGREEMENT WITH PREVIOUS RUN OF LOW PRES TROUGH/LOW OVER AL/GA AND FL PANHANDLE WITH CWA IN MAINLY SE TO S LOW LEVEL FLOW. TROPICAL WAVE S OF 24N ALONG 72W/73W FORECAST BY GFS TO MOVE NW BUT REMAIN WELL OFFSHORE OF JAX. WEAK LOW LEVEL RIDGE MAY BUILD SOME BY FRI AND INTO THE WEEKEND BUT NOT CONFIDENT THIS FAR OUT. OTHERWISE...WILL KEEP MONITORING TROPICAL WAVES IN CARIBBEAN AND WRN ATLANTIC. HAVE LARGELY USED A BLEND OF DGEX AND GFS FOR POPS AND WINDS. TEMPERATURES REMAINING NEAR CLIMO. && .MARINE...BUOYS REPORT ESE WINDS 10 KTS AND SEAS 2-3 FT. SWELLS WILL BEGIN TO INCREASE IN THE WATERS LATE TONIGHT AND PERSIST THROUGH MIDWEEK AS A LONG EASTERLY FETCH SETS UP OVER THE AREA WITH COMBINED SEAS BUILDING TO 3-4 FT. WINDS WILL REMAIN 10 KTS...WITH NOCTURNAL SURGES OF 10-15 KTS POSSIBLE. NO HEADLINES EXPECTED...BUT INCREASING SWELLS WILL LIKELY INCREASE THE RIP CURRENT POTENTIAL TO MODERATE BY LATE MON EARLY TUE. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 88 72 89 / 60 70 60 60 SSI 77 86 77 87 / 50 50 40 50 JAX 73 89 73 89 / 60 60 40 60 SGJ 76 87 76 88 / 60 50 40 40 GNV 73 90 72 90 / 60 60 40 50 OCF 73 91 73 91 / 60 60 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...SHASHY MARINE/FIRE WX...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1135 AM EDT SUN JUL 31 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1135 AM EDT SUN JUL 31 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL CONTAIN EXCESSIVE CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL. RAINFALL TOTALS COULD REACH 3 INCHES IN SOME AREAS CAUSING EXCESSIVE RUNOFF OF SMALL CREEKS AND STREAMS...HIGHWAYS AND INTERSECTIONS. STORMS WILL BE MOVING NORTH AROUND 10 TO 15 MPH. MINOR FLOODING IS IMPACTING THREE RIVERS ESTATES ALONG THE SANTA FE RIVER. PLEASE REFER TO RIVER FLOOD STATEMENT FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1259 PM EDT SUN JUL 31 2005 FLZ025-311800- DUVAL- 1259 PM EDT SUN JUL 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR GUSTY THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 200 PM EDT... AT 1259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM FORT CAROLINE TOWARD DURBIN ACROSS EASTERN DUVAL COUNTY. INDIVIDUAL STORMS ARE MOVING SLOWLY NORTHWARD AROUND 10 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...FORT CAROLINE AND ARLINGTON THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT LIGHTNING AND GUSTY WINDS OF 25 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY MINOR FLOODING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 112 PM EDT SUN JUL 31 2005 FLZ024-GAZ154-166-311815- COASTAL CAMDEN-COASTAL GLYNN-NASSAU- 112 PM EDT SUN JUL 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR FROM BOYS ESTATES TO BRUNSWICK TO YULEE. INDIVIDUAL STORMS ARE MOVING SLOWLY NORTH AROUND 10 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS BAY BASE...HARRIETTS BLUFF...DUNGENESS...CUMBERLAND ISLAND...HIGH POINT...ST. SIMONS...SEA ISLAND AND JEKYLL ISLAND THROUGH 215 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 25 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 PM EDT SUN JUL 31 2005 FLZ025-033-311900- DUVAL-ST. JOHNS- 201 PM EDT SUN JUL 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHEAST DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 2 MILES NORTHEAST OF FRUIT COVE...MOVING NORTH AT 5 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE...BAYARD...MANDARIN AND UNF THROUGH 300 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 25 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE REDUCED VISIBILITIES AND MINOR TEMPORARY FLOODING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463687.